MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 01/17/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
H3: images of the single board computor (sbc) board and the main control board were received for review.There was thermal damage observed which included the c92 capacitor on the main control board.There is an existing previous internal investigation regarding this issue.The actual sbc and main control boards were received by medtronic and are undergoing analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on an elderly, terminally ill patient, the ht70 ventilator generated an alarm and ventilation stopped.While being transferred to an alternate ventilator, the patient experienced cardiac arrest and cardiopulmonary resuscitation (cpr) was performed, but the patient did not survive.
 
Additional Manufacturer Narrative
Section g9 fda 806 notification number: 2024500-05-13-2025-001-r update to section d4 unique identifier (udi)# section d9 was updated due to part return section h6 evaluation codes were updated due to analysis of returned parts method code (annex b) additional codes added result code (annex c) add additional code conclusion code (annex d) remove d01 and add d02 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a terminally ill patient, the ht70 ventilator generated an alarm and ventilation stopped.The service personnel (sp) inspected the ventilator and confirmed the reported issue.Sp found a system error and replaced the single board computer (sbc) and control board.Additionally, sp found the system leak value was outside the allowable range, so replaced the pump and manifold assembly.Sp also found that the positive end-expiratory pressure (peep) value was outside the permissible range, so replaced the on/off valve.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The pump and manifold assembly and on/off valve were not returned to medtronic.One control board was returned to medtronic for analysis.Visual inspection of the returned control board, in addition to the image provided, showed signs of damage to capacitor c92 on the control board.If a failure of capacitor c92 occurs while in use on a patient, the ventilator response would be a loss of power/ventilation for the unit.The sbc was returned to medtronic for analysis.The component was visually inspected in addition to the image provided and functionally tested with no malfunction or product deficiency observed.The cause of the event was isolated to a faulty c92 capacitor on the ht70 control board.The ventilator is in the scope of the field corrective action.Additional system leak and peep issue was isolated to potential fault in pump and manifold assembly and on/off valve.The additional events are included in a data monitoring plan.A medical safety review (msr) was performed and determined that the device could contribute to the reported event, and the results show that reported harms and severities are properly assessed and the results are within the risk document and the causal relationship to the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21368834
Report Number2023050-2025-00005
Device Sequence Number20980028
Product Code CBK
UDI-Device Identifier10884521544321
UDI-Public(01)10884521544321(11)170421(21)N17HT720420058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-JP-NA
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1915-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown